Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 1, 2022, 4:11 PM CST for Giles County, Tennessee. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2022, 4:11 PM CST (22:11 UTC)
- Expired
- Jan 1, 2022, 4:30 PM CST
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 4:12 PM CST | TORNADO | 5 Se Minor Hill, TN | THIS TORNADO TOUCHED DOWN IN LIMESTONE COUNTY, ALABAMA AT 404 PM CST NEAR THE INTERSECTION OF PERSIMMON TREE ROAD AND SINIARD ROAD, WHERE A FEW TREES WERE SNAPPED OR UPROOTED. IT MOVED TO THE NORTHEAST, SNAPPING AND UPROOTING NUMEROUS TREES AS IT CROSSED TOMMY |
| Jan 1, 4:22 PM CST | TSTM WND DMG | 4 W Elkton, TN | TREES DOWN AND DAMAGE REPORTED IN THE AREA. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 10:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
890
WUUS54 KOHX 012211
SVROHX
TNC055-012230-
/O.NEW.KOHX.SV.W.0013.220101T2211Z-220101T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
411 PM CST Sat Jan 1 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Giles County in Middle Tennessee...
* Until 430 PM CST.
* At 411 PM CST, a severe thunderstorm was located 14 miles south of
Pulaski, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Elkton, Prospect and Frankewing.
This includes Interstate 65 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3500 8715 3501 8715 3507 8716 3521 8683
3499 8684
TIME...MOT...LOC 2211Z 252DEG 35KT 3500 8711
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 3:06 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 1, 3:06 PM CST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 306 PM CST Sat Jan 1 2022 .DISCUSSION... Fairly significant severe event unfolding across the mid-state this afternoon, and this trend will continue into the early evening, but mainly across the south and east. Convection occurring along the pre- frontal boundary expected to be most of the severe threat as winds behind largely northwest and temps dropping a good bit. SVR parameters continue to ramp up ahead, with shear to 3KM high end. CAPE overall running around 500-600, but HiRes data does push it up to near 1000J across our southeast late afternoon. At this point, it will be very hard for areas north/west of Nashville to recover. The surface low and cold front will still pass this evening/tonight, and we will still see plenty of development, but SVR threat does lower after 00Z as instability drops. So ultimately the next several hours across our south/east will likely be it SVR-wise. Flooding potential seems to have really dropped as well but with more development expected through the evening, will let ride for now. Behind this front, much colder air will spread in and on Sunday, a fairly deep upper trough will swing by. This front will bring a few rain showers to the area early, but during the late afternoon and evening we are likely to see a rain/snow mix or all snow before ending with such strong cold advection occurring. We may even see a quick dusting on the Plateau higher elevations. We will be dry pretty much Monday through Wednesday, although another cold front will move through later Wednesday, finally stalling to our south. A weak SFC wave will ride up along it and with the help of a passing sharp upper trough, a decent moisture source will be spread back across the area, resulting in rain/snow showers, ending as all snow. Hard to tell right now if any impacts will occur, as models trending to less pcpn last few runs. && .AVIATION... 12Z TAF DISCUSSION. VFR/MVFR conditions are expected at airports this morning with VCSH/-SHRA and gusty south to southwest winds. TSRA will move over all terminals this afternoon with IFR vis and strong tstorm wind gusts. IFR conditions will continue overnight with continued SHRA and winds becoming northwesterly. && .PRELIMINARY POINT TEMPS/POPS... Nashville 45 48 27 40 25 / 100 60 30 0 0 Clarksville 38 42 23 39 24 / 90 40 30 0 0 Crossville 50 55 24 37 24 / 100 60 60 0 0 Columbia 47 50 26 41 23 / 100 70 60 0 0 Lawrenceburg 50 52 26 40 23 / 100 70 60 0 0 Waverly 40 44 24 39 25 / 90 50 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Flood Watch until 9 PM CST this evening for Cheatham-Clay- Davidson-Dickson-Houston-Humphreys-Jackson-Macon-Montgomery- Robertson-Smith-Stewart-Sumner-Trousdale-Wilson. && DISCUSSION......07 AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CST Sat Jan 1 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. As a stationary boundary just to our north continues to encounter some increasingly unstable air, a few strong to severe thunderstorms will be possible across far northern and northwestern middle Tennessee through this morning. Strong to damaging winds, isolated tornadoes, and some hail will be possible. A Flood Watch remains in effect through 9 PM this evening mainly for areas along and north of I-40 where heavy rain may lead to isolated flooding. Up to 2 inches of rainfall will be possible across the watch area. A cold front will begin to approach the area late in the day. This cold front will be working across a very warm and unstable airmass. As a result, Severe thunderstorms will be possible from mid afternoon and continue into this evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. Look for wind speeds to average from 10 to 15 mph today. By afternoon, some wind gusts of up to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible to the west of the Cumberland Plateau. Along the Cumberland Plateau however, a half inch or so of accumulation will be possible, mainly on grassy areas. The warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
In the hours before
Local storm report, Jan 1, 1:34 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 5 WNW LAKEWOOD 36.26N 86.72W
01/01/2022 DAVIDSON TN PUBLIC
TREE DOWN AGAINST HOME IN MADISON NEAR DONNA
DR AND NORMAN DR.
&&
JBSpecial weather statement, Jan 1, 1:48 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CST Sat Jan 1 2022
TNZ060-061-075-093>095-012015-
Lawrence TN-Wayne TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
148 PM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of southeastern Wayne,
Marshall, southern Lawrence, southeastern Maury, Giles and southern
Bedford Counties through 215 PM CST...
At 147 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Shelbyville to 8 miles
south of Lawrenceburg. Movement was northeast at 165 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Lewisburg, Lawrenceburg, Pulaski, Loretto, Petersburg,
Cornersville, St. Joseph, Wartrace, Minor Hill, Ethridge, Lynnville,
Culleoka, Belfast, Goodspring, Leoma, Westpoint, Iron City and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3501 8779 3555 8690 3552 8626 3536 8656
3537 8660 3534 8660 3525 8676 3526 8683
3522 8683 3500 8724
TIME...MOT...LOC 1947Z 238DEG 143KT 3554 8657 3513 8728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Jan 1, 1:57 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
157 PM CST Sat Jan 1 2022
TNZ010-011-030-031-033-012045-
Overton TN-Pickett TN-Clay TN-Jackson TN-Smith TN-
157 PM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of northern Overton,
Pickett, central Smith, Jackson and eastern Clay Counties through 245
PM CST...
At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to near Gainesboro to Carthage.
Movement was northeast at 65 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston, Carthage, Celina, Gainesboro, Byrdstown, South Carthage,
Wolf River Dock, Whitleyville, Granville, Dale Hollow Lake and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 700 PM CST
for Middle Tennessee.
&&
LAT...LON 3661 8495 3656 8503 3656 8504 3654 8505
3628 8539 3627 8545 3628 8547 3628 8545
3630 8546 3630 8550 3629 8549 3627 8551
3621 8607 3638 8575 3661 8551 3663 8527
TIME...MOT...LOC 1956Z 247DEG 57KT 3661 8549 3640 8571 3627 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Jan 1, 3:18 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
318 PM CST Sat Jan 1 2022
TNZ063>065-075-077-078-080-012200-
Cannon TN-Bedford TN-Coffee TN-Van Buren TN-De Kalb TN-Warren TN-
White TN-
318 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southeastern De
Kalb, northwestern Van Buren, Warren, northern Coffee, east central
Bedford, southwestern White and south central Cannon Counties through
400 PM CST...
At 317 PM CST, Doppler radar was tracking a strong thunderstorm near
Manchester, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McMinnville, Manchester, Morrison, Centertown, Rock Island State
Park, Beechgrove and Summitville.
This includes Interstate 24 between mile markers 97 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 700 PM CST
for Middle Tennessee.
&&
LAT...LON 3561 8630 3590 8564 3566 8549 3546 8625
TIME...MOT...LOC 2117Z 241DEG 33KT 3556 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jan 1, 3:44 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CST Sat Jan 1 2022
TNZ060-061-094-095-012215-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
344 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southwestern
Marshall, east central Lawrence, southeastern Maury and northern
Giles Counties through 415 PM CST...
At 343 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Lawrenceburg, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Cornersville, Lynnville and Culleoka.
This includes Interstate 65 between mile markers 26 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3525 8722 3538 8727 3559 8680 3539 8671
TIME...MOT...LOC 2143Z 242DEG 47KT 3533 8716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jan 1, 3:58 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
358 PM CST Sat Jan 1 2022
TNZ094-095-012230-
Lawrence TN-Giles TN-
358 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southeastern
Lawrence and southern Giles Counties through 430 PM CST...
At 358 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Lexington, or 17 miles southwest of Pulaski, moving
east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3500 8731 3507 8731 3522 8683 3499 8684
TIME...MOT...LOC 2158Z 248DEG 50KT 3500 8724
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:20 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| Jan 1, 2:55 AM CST | Special Weather Statement | OHX | Montgomery | 50 min |
| Jan 1, 10:27 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 6 hr |
| Jan 1, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jan 1, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jan 1, 11:30 AM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 30 min |
| Jan 1, 11:59 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| Jan 1, 12:03 PM CST | Special Weather Statement | OHX | Pickett | 27 min |
| Jan 1, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| Jan 1, 12:28 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jan 1, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 47 min |
| Jan 1, 12:56 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jan 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more | 43 min |
| Jan 1, 1:29 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Wilson | 31 min |
| Jan 1, 1:48 PM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 27 min |
| Jan 1, 1:57 PM CST | Special Weather Statement | OHX | Clay, Jackson, Pickett, Smith | 48 min |
| Jan 1, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
| Jan 1, 2:25 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 1, 2:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Jan 1, 3:18 PM CST | Special Weather Statement | OHX | Warren | 42 min |
| Jan 1, 3:44 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Jan 1, 3:58 PM CST | Special Weather Statement | OHX | Giles | 32 min |
| Jan 1, 4:14 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Jan 1, 4:17 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 43 min |
| Jan 1, 5:02 PM CST | Special Weather Statement | OHX | Coffee | 43 min |
| Jan 1, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 37 min |
| Jan 1, 5:14 PM CST | Special Weather Statement | OHX | Cumberland | 46 min |
| Jan 1, 5:35 PM CST | Special Weather Statement | OHX | Giles | 25 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 36 min |
| Jan 1, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.